Ibrutinib/Imbruvica and Fatigue: How strong is... - CLL Support

CLL Support
14,128 members β€’ 22,305 posts

Ibrutinib/Imbruvica and Fatigue: How strong is the connection?

leopardo
leopardo
β€’5 Replies

Originally sent this response a few hours ago to family who had a CLL plus breast cancer challenges! The wife in this post was speaking to the issue of her husband's CLL in particular. Very much hoping that things have changed for them over the last 4 years. Very much. But her original post was 4 years old. So I am going to try again to put this out there for any appropriate CLL/ibrutinib patient.

I am new to this support group and perhaps I should have made my response/post in the home page area first.

Leopardo, Canada

Don't know where you are in terms of husband and daughter. And I am very sorry that your family has gone through all of this. I do hope there has been some improvement, some good news! Noticing that almost all of these posts are at least 4 years old. Not good. Am suffering from severe fatigue and dizziness. Getting worse. Apart from the CLL ( first diagnosed 17 years ago! ) and what I've just mentioned, I am in relatively good physical condition exercising almost daily, eating not badly and sleeping relatively well. I am 76 years old. Have been on Ibrutinib for the last 4 years ( 2 capsules/day ) and it has brought all significant blood levels into normal or almost normal range. Have tried going-off ibrutinib for a month about six months ago but at that time, this did not seem to make much difference in terms of the fatigue. As the fatigue and the dizziness are getting worse and worse, I am beginning to wonder if the Ibrutinib is still not the primary cause. Out patient at a top-notch cancer hospital in Toronto ( hematology department ), have done additional blood testing as well, have even seen a psychiatrist. All negative results, no clinical depression. I am an enigma? Or am I?

Leopardo, Canada

5 Replies
oldest β€’ newest
Cllcanada
CllcanadaTop Poster CURE Hero

Have you been seen by a cardio-oncologist and had perhaps had thyroid tests?

Also have your GP run a test for B12 and folate, VitD as well...

Which hospital in Toronto? PMH or Sunnybrook?

~chris πŸ‡¨πŸ‡¦

3 likes
Reply
leopardo
leopardo
in reply to Cllcanada

Thanks for this Chris. Understand why blood tests for B12, D and folate. But why see a cardio oncologist? Odette Centre, Sunnybrook, Toronto.

Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to leopardo

Fatigue can be heart related... you see Dr.Spaner? He would certainly be my choice for a second opinion.

ncbi.nlm.nih.gov/pmc/articl...

Imbruvica (ibrutinib) can carry heart issues with it... so these need to be looked into... Cardio-oncology, C-O, is a fairly new field studying heart issues, primarily caused by cancer treatments, like Doxorubicin that effected my heart, and Imbruvica (ibrutinib) that ramped up my A.fib. I just say my β™₯️C-O yesterday... πŸ˜ƒ

cardiaconcology.ca

But CLL fatigue is often actually a feeling of being sick, without the flu etc. , its caused by a cytokine imbalance in the immune system... some patients have it worse than others...

In my case the mind numbing CLL fatigue totally vanished after my first treatments with FR and has never returned...

~chris πŸ‡¨πŸ‡¦

1 like
Reply
BeckyLUSA

I am healthy as a horse except for my CLL. The Ibrutinib and Venetoclax have shrunk my lymph nodes and brought all my numbers to normal levels, but I still have extreme fatigue issues. Enough to impact my everyday life. All of my vitamin and mineral levels have been checked and are not suspect. I can and do exercise on good days, but on bad days can usually only do what is necessary around the house, if even that. I firmly believe that some of us are more prone to side effects than others. And fatigue is a listed side effect of both of these drugs. I personally say I have to believe that it is the cause, at least in my case, but everyone one is different and all of the other causes should be looked at as well.

Becky

1 like
Reply
Ginajetta
Ginajetta
in reply to BeckyLUSA

If you are in antiviral (acyclovir) to prevent shingles, it can cause fatigue abd feeling unwell. ??? Talk to your doctor.

Reply

You may also like...